I am trying to find out as much information as I can on the additive E635 but it appears that there is nothing on English sites.

My husband (62 years old) ate a packet of Cheese and Onion crisps which has E635 & MSG in them, within minutes his lips were swollen and he broke out in hives, this was over three months ago. I kept him off all foods with these in and when the rash kept appearing on a daily basis he went to the doctors. The doctor thought initially he was having a joke about the additive then realized that he was been very serious but said it would be rare to have such an allergy. He was given a month’s supply of tablets which helped but the moment he stopped taking them the rash appeared again. Back to the doctors who had said it would be rare and suggested that he took the tablets for another 5 days, stop them and then try to find out what he was allergic to!!! They class it as urticaria which has been triggered by an allergy.

He stopped the tablets and the rash appeared again. We are at a loss to what to do next apart from avoiding the foods that contain these additives and take tablets for what appears could be a very long time. – by email, from the UK